Allergic vasculitis is an extreme reaction to a drug, infection, or foreign substance that leads to inflammation and damage to blood vessels of the skin.
Allergic vasculitis is caused by an allergic reaction to a drug or other foreign substance. Most patients are older than 15 years.
Even with a thorough history, the cause of this condition cannot be identified.
- Purple-colored spots and patches, which get pale when pressure is placed on them (purpura)
- Skin lesions usually located on the legs, buttocks, or trunk
- Blisters on the skin
- Hives (urticaria), may last longer than 24 hours
- Open sores with dead tissue (necrotic ulcers)
The goal of treatment is to reduce inflammation.
Your health care provider may prescribe aspirin or corticosteroids to reduce inflammation of the blood vessels. (DO NOT give aspirin to children except as advised by your health care provider.)
If possible, your doctor may tell you to stop taking the medicine that caused this condition. Do not stop taking any medicine without first talking to your doctor.
Allergic vasculitis usually goes away over time. On occasion, people will have repeated episodes.
Avoid exposure to medications to which you have known allergies.